View Full Version : Nerve/Muscle Twitching with Methylphenidate. Is this normal?


JayDale11
11-08-14, 02:19 PM
I've been on Methylphenidate ER 20MG for a little over two weeks now. About 5 days or so into the medication I started experiencing a muscle or nerve twitching sensation underneath my right eye, and now am having the same sensation in both of my calf muscles. I already take 1200 MG of Gabapentin for nerve pain and restless leg syndrome at night. I skipped a dose yesterday of my Methylphenidate to see if the twitching would continue and it indeed did. Not as bad as with the medication, but underneath my right eye was definitely switching off and on.

So my question is, does anyone else experience this strange side effect? I've read that a possible side effect of stimulants can be 'Tics' (muscle or nerve twitching). But it seems from what I read that it could be permanent whether you continue the medication or not. I also have a fear of telling my doctor about this because I'm afraid she'll take me off of the medication. It's not been a miraculous change since starting it, but it has helped a lot in different areas. At this point I think I would put up with negatives of the twitching in my face and legs, to get the positives of the Methylphenidate.

If anyone has experienced this side effect, did it go away? Are you still on your medication for ADHD?

Thank so much!

JayDale11
12-16-14, 04:15 PM
UPDATE: I recently had my Methylphenidate ER refilled at a different pharmacy and this this time the medication was a different brand or made by a different manufacturer. About 2 days into taking the different brand, the twitching stopped! I don't know if it was just my body getting use to the medication or if its the different brand, but I'm not complaining! No more annoying twitching!!